RUS  ENG    JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB
General information
Latest issue
Archive
Impact factor

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Sib. Èlektron. Mat. Izv.:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Sib. Èlektron. Mat. Izv., 2017, Volume 14, Pages 1349–1372 (Mi semr876)  

Differentical equations, dynamical systems and optimal control

Maximization problems for eigenvalues of linear elliptic operators

V. Yu. Goncharov

Moscow Aviation Institute (National Research University), Volokolamskoe Shosse, 4, 125993, Moscow, Russia

Abstract: Maximization problems for eigenvalues of elliptic operators are considered. The problems under investigation are optimal control problems in coefficients, admissible controls form a weak* compact set of essentially bounded measurable functions, and convexity hypotheses on the coefficients of operators are made. The purpose of this article is twofold: (i) to derive necessary optimality conditions, which form a basis for efficient numerical solution; (ii) to describe the structure of the set of solutions for such a problem, to prove uniqueness criteria, and to characterize the case of non-uniqueness. The main idea of the article is that, even in the case of multiple eigenvalues, one can derive necessary optimality conditions, which involve only one eigenfunction. The derived necessary optimality conditions also make it possible to replace the original non-smooth extremal problem by the problem of finding a saddle point of a certain concrete functional. Applications of the results to optimal design problems for non-homogeneous columns and three-layered plates are given.

Keywords: eigenvalue optimization, elliptic boundary-value problems, control in coefficients, uniqueness criteria, optimality conditions, saddle points, multiple eigenvalues, optimal structural design, non-homogeneous column, buckling, three-layered plate.

Funding Agency Grant Number
Russian Foundation for Basic Research 16-01-00425_а


DOI: https://doi.org/10.17377/semi.2017.14.117

Full text: PDF file (260 kB)
References: PDF file   HTML file

Bibliographic databases:

UDC: 517.97
MSC: 35Q93, 49K15, 49K20
Received April 25, 2016, published December 7, 2017

Citation: V. Yu. Goncharov, “Maximization problems for eigenvalues of linear elliptic operators”, Sib. Èlektron. Mat. Izv., 14 (2017), 1349–1372

Citation in format AMSBIB
\Bibitem{Gon17}
\by V.~Yu.~Goncharov
\paper Maximization problems for eigenvalues of linear elliptic operators
\jour Sib. \`Elektron. Mat. Izv.
\yr 2017
\vol 14
\pages 1349--1372
\mathnet{http://mi.mathnet.ru/semr876}
\crossref{https://doi.org/10.17377/semi.2017.14.117}


Linking options:
  • http://mi.mathnet.ru/eng/semr876
  • http://mi.mathnet.ru/eng/semr/v14/p1349

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles
  • Number of views:
    This page:86
    Full text:23
    References:16

     
    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2021